Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child having red, itchy eyes with white discharge, occasional watering. Had taken antibiotics earlier for swelling with rash, white discharge. What is the cause of recurrence?

Dear, Doctors My 5 year old daughter has got red itchy eyes with a white discharge and sometimes they become watery. About 2 months ago her eyes were both swollen with some discharge and there was also some rash around them. Her doctor said it might be an allergy and prescribed antibiotics for her. I would appreciate it if you could give me an idea of what might be wrong with her. I m really worried. Thank you.
Asked On : Thu, 24 May 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

If she is diagnosed of eye allergy antibiotics should not be given to her.
Does she have any other allergy like allergic rhinitis (sneezing and recurrent cold) or skin allergy or bronchial asthma.

In a case of eye allergy antibiotics may not be useful. You are mentioning that symptoms improved with antibiotics. May be you failed to notice that the drops that were given are not antibiotics.

Reply in detail.
Take care
Answered: Fri, 15 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor